Alert archive / Minnesota / Flash Flood Warnings in 2015
Flash Flood Warning 4, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Sep 6, 2015, 3:47 AM CDT for Aitkin County, Itasca County, Saint Louis County, Minnesota. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2015, 3:47 AM CDT (08:47 UTC)
- Expired
- Sep 6, 2015, 6:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aitkin County, MN, Itasca County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 72 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 6:55 AM CDT | HEAVY RAIN 4.45 | 4 Ne Floodwood, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2088 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
936
WGUS53 KDLH 060847
FFWDLH
MNC001-061-137-061145-
/O.NEW.KDLH.FF.W.0004.150906T0847Z-150906T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
347 AM CDT SUN SEP 6 2015
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN ST. LOUIS COUNTY IN NORTHEASTERN MINNESOTA...
SOUTHEASTERN ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...
NORTHERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 645 AM CDT
* AT 345 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HIBBING...BIG SANDY LAKE...CHISHOLM...SWAN RIVER...HILL CITY...
FLOODWOOD...WARBA...TOIVOLA...PALISADE...MEADOWLANDS...LIBBY...
SAVANNA PORTAGE STATE PARK...CANYON...JACOBSON...SWATARA...HART
LAKE...GOODLAND...BALL BLUFF...ELMER AND SWAN LAKE.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4690 9371 4750 9290 4705 9242 4676 9303
4677 9306 4675 9306 4661 9336
$$
DAP1 follow-up statement
440
WGUS73 KDLH 061025
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
525 AM CDT SUN SEP 6 2015
MNC001-061-137-061033-
/O.CAN.KDLH.FF.W.0004.000000T0000Z-150906T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. LOUIS MN-ITASCA MN-AITKIN MN-
525 AM CDT SUN SEP 6 2015
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN ST. LOUIS...SOUTHEASTERN
ITASCA AND NORTHERN AITKIN COUNTIES IS CANCELLED...
THE HEAVIEST RAIN HAD MOVED OFF TO THE EAST AS OF 523 AM. ALTHOUGH
SOME LOCALIZED FLOODING WILL STILL BE POSSIBLE FOR A TIME...THE
GREATEST THREAT FOR WIDESPREAD FLOODING HAS ENDED.
LAT...LON 4690 9371 4750 9290 4705 9242 4676 9303
4677 9306 4675 9306 4661 9336
$$
DAPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 3:38 AM CDT, 9 minutes earlier.
Area forecast discussion, Sep 6, 3:38 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
338 AM CDT SUN SEP 6 2015
.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 326 AM CDT SUN SEP 6 2015
AT 330 AM...TORRENTIAL RAINFALL CONTINUED ACROSS THE CENTRAL
PORTION OF THE CWA. WE ARE CONTINUING TO WATCH AN AREA OF VERY
HEAVY RAINFALL SPREADING FROM AITKIN TO SAINT LOUIS COUNTY FOR
POSSIBLE FLOODING POTENTIAL. TEMPERATURES RANGED FROM THE LOWER
60S IN A FEW LOCATIONS NEAR LAKE SUPERIOR TO THE UPPER 70S IN
PORTIONS OF NORTHERN WISCONSIN. THERE WERE EVEN A FEW HEAT
INDICIES AROUND 80 DEGREES.
THE BIG FOCUS FOR TODAY AND TONIGHT WILL BE THE POTENTIAL FOR
FLOODING. THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE WESTERN
COUNTIES THROUGH 7 AM. WITH PRECIPITABLE WATER VALUES ON THE ORDER
OF 2 INCHES...AND VALUES 250 PERCENT OF NORMAL...WE ARE TALKING
ABOUT A VERY MOISTURE RICH ENVIRONMENT. PRECIPITABLE WATER
CLIMATOLOGY FOR KINL EVEN INDICATES A POSSIBLE NEW MAX FOR
PRECIPITABLE WATER AT THAT LOCATION. THE MAIN AREA OF SHOWERS AND
THUNDERSTORMS WILL PUSH OFF TO THE EAST AND NORTHEAST AS THE
MORNING WEARS ON. VERY COLD CLOUD TOPS CONTINUED TO MOVE THROUGH
NORTH CENTRAL AND NORTHEASTERN MN...AND EVEN THOUGH CLOUD TOPS
SHOULD EVENTUALLY START WARMING AS THE NIGHT WEARS ON...WE WILL
CONTINUE TO SEE A FLOOD THREAT THROUGH THE EARLY PART OF THE DAY.
THE FOCUS FOR THIS AFTERNOON WILL BE THE THREAT OF SEVER WEATHER.
SPC HAS OUR ENTIRE CWA IN A SLIGHT RISK...AND THINK THIS LOOKS
GOOD. THE CAMS SHOW FAIRLY RAPID DEVELOPMENT OF NEW STORMS MAINLY
WEST OF THE CWA EARLY THIS AFTERNOON...AND THEN SPREADING INTO OUR
CWA THIS AFTERNOON AND EVENING. WILL MAINTAIN HIGH POPS FOR MOST
AREAS THROUGHOUT THE DAY...BUT WILL TRY TO TIME IN A BIT OF A
BREAK OR LET UP BETWEEN THE MORNING CONVECTION AND THE AFTERNOON
FRONTAL AND PRE-FRONTAL CONVECTION.
MUCH DRIER AIR WILL THEN SPREAD FROM WEST TO EAST ACROSS THE CWA
TONIGHT...USHERING IN SOME DRIER AIR. THE DRIER AIR WILL PUSH EVEN
FURTHER INTO THE CWA ON MONDAY...WITH MUCH MORE COMFORTABLE
OUTDOOR CONDITIONS FOR MONDAY. TEMPERATURES WILL LARGELY BE IN THE
70S WITH LOWER HUMIDITY AND DRY CONDITIONS.
.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 326 AM CDT SUN SEP 6 2015
MUCH OF THE EXTENDED PERIOD WILL FEATURE AN UPPER LEVEL LOW OVER
MANITOBA WITH THE LONGWAVE TROF OVER THE THE WESTERN GREAT LAKES
REGION. TIMING OF SHORTWAVES WILL ROTATING THROUGH THE UPPER TROF
THE CHALLENGE...ESPECIALLY IN LATER PERIODS. ON TUESDAY A SHORTWAVE
WILL SWING THROUGH THE TROF WITH SUBSEQUENT SFC LOW EXTENDING ACROSS
THE SOUTHERN PLAINS AND INTO SRN WI. WITH THIS SITUATION...THE BEST
CHANCE OF ANY SHOWERS WILL BE OVER PARTS OF NWRN WI...BUT THERE MAY
BE A CHANCE ACROSS MN WITH THIS WAVE...BUT AT THIS TIME CONFIDENCE
ON THE LOW SIDE. AND ANOTHER SHORTWAVE WILL MOVE THROUGH THE UPPER
TROF AGAIN ON WEDNESDAY AFTERNOON AND EVENING...BRINGING ANOTHER
CHANCE OF SHOWERS. THIS SCENARIO WILL CONTINUE THROUGH LATE IN THE
WEEK UNTIL THE WEEKEND WHEN THE TROF WILL BE MOVING OFF TOWARD THE
EAST COAST WHILE A RIDGE BUILDS INTO THE MIDWEST.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 105 AM CDT SUN SEP 6 2015
IMMEDIATE CONCERN IS THE NEXT ROUND OF SHOWERS AND STORMS
GRADUALLY SPREADING EASTWARDS FROM NW MN. AS STORMS MOVE THROUGH
EXPECTING MVFR VISBY/CIGS OR LOWER. KEPT IN LLWS AT ALL SITES
UNTIL 13-14Z DUE TO THE LOW LEVEL JET.
THERE WILL BE A LULL IN PRECIPITATION EARLY SUNDAY MORNING...HOWEVER
LOW CIGS WILL HANG AROUND ALL SITES UNTIL MID TO LATE MORNING. WINDS
WILL BECOME GUSTY MID TO LATE IN THE MORNING. THIS IS DUE TO THE
TIGHTENING PRESSURE GRADIENT AHEAD OF THE INCOMING COLD FRONT.
ANOTHER ROUND OF SHOWERS AND STORMS WILL DEVELOP DURING THE
AFTERNOON DUE TO THE FRONT. THIS ACTIVITY WILL CONTINUE INTO THE
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 85 61 77 55 / 80 70 0 10
INL 80 54 75 50 / 70 60 10 10
BRD 86 58 75 53 / 50 30 0 10
HYR 86 63 78 54 / 80 80 0 10
ASX 88 63 77 54 / 70 80 0 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR MNZ010-011-018-
025-026-033-034.
LS...NONE.
&&
SHORT TERM...DAP
LONG TERM...CLC
AVIATION...WLHazardous weather outlook, Sep 5, 3:38 PM CDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 338 PM CDT SAT SEP 5 2015 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 338 PM CDT SAT SEP 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND THROUGH THE NIGHT. ALTHOUGH THE RISK FOR SEVERE STORMS IS LOW...THERE COULD BE A FEW SEVERE STORMS THAT DEVELOP. THE PRIMARY THREATS WITH THE STORMS WILL BE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. AREAS THAT RECEIVED HEAVY RAINFALL ON FRIDAY NIGHT...SUCH AS NORTHERN CASS...NORTHERN ITASCA AND KOOCHICHING COUNTIES WILL BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THOSE AREAS TONIGHT. OTHER AREAS AROUND THE NORTHLAND MAY ALSO SEE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON INTO SUNDAY NIGHT. A FEW STRONGER STORMS IN THE AFTERNOON COULD PRODUCE DAMAGING WINDS AND LARGE HAIL...BUT ALL STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND POSSIBLE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-061030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 338 PM CDT SAT SEP 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVER LAKE SUPERIOR TONIGHT. PATCHY DENSE FOG IS EXPECTED ALONG THE NORTH SHORE DOWN INTO THE TWIN PORTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY INTO SUNDAY NIGHT. THE STORMS SUNDAY AFTERNOON AND EVENING COULD BE STRONG TO SEVERE. MELDE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Sep 5, 11:18 PM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1118 PM CDT SAT SEP 5 2015
MNZ011-012-019-060445-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
1118 PM CDT SAT SEP 5 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL ST. LOUIS
AND NORTHERN LAKE COUNTIES...
AT 1117 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM WINTON TO BOUNDARY WATERS CANOE AREA WILDERNESS TO NEAR FOREST
CENTER...AND MOVING NORTH AT 30 MPH.
TORRENTIAL RAINFALL...WIND GUSTS UP TO 30 MPH...AND FREQUENT CLOUD
TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ELY...WINTON...WHITE IRON LAKE...BOUNDARY WATERS CANOE AREA
WILDERNESS...FALL LAKE...BURNTSIDE LAKE...BASSWOOD LAKE...BIRCH
LAKE...ROBINSON...SNOWBANK LAKE...FOREST CENTER...HUDSON LAKE...
BUTTERFLY LAKE...KNIFE LAKE...KEKEKABIC LAKE...ALICE LAKE...ENSIGN
LAKE...LAKE THREE...SHAGAWA LAKE AND ISABELLA LAKE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
SEEK SHELTER IMMEDIATELY INSIDE A BUILDING OR VEHICLE UNTIL THESE
STORMS PASS.
LAT...LON 4819 9171 4813 9170 4812 9171 4812 9168
4811 9168 4811 9165 4810 9164 4811 9156
4804 9157 4807 9149 4807 9145 4805 9143
4807 9137 4808 9127 4813 9116 4785 9107
4762 9132 4769 9169 4785 9208 4821 9191
TIME...MOT...LOC 0417Z 198DEG 24KT 4794 9183 4788 9149 4777 9142
LESpecial weather statement, Sep 5, 11:33 PM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1133 PM CDT SAT SEP 5 2015
MNZ034-036-060515-
SOUTH AITKIN-CROW WING-
1133 PM CDT SAT SEP 5 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL AITKIN AND
SOUTHEASTERN CROW WING COUNTIES...
AT 1132 PM CDT...A STRONG THUNDERSTORM WAS OVER UPPER SOUTH LONG
LAKE...OR 7 MILES EAST OF BRAINERD...MOVING NORTHEAST AT 25 MPH.
TORRENTIAL RAINFALL...WIND GUSTS UP TO 30 MPH...AND FREQUENT CLOUD
TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRAINERD...CUYUNA COUNTRY STATE PARK...MILLE LACS LAKE...CROSBY...
AITKIN...IRONTON...DEERWOOD...CUYUNA...GARRISON...UPPER SOUTH LONG
LAKE...SOUTH LONG LAKE...CEDAR LAKE...BAY LAKE...WOLFORD...CAMP
LAKE...RIVERTON...TROMMALD...WOODROW...PINE CENTER AND SHEPHARD.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
SHELTER IMMEDIATELY INSIDE A BUILDING OR VEHICLE UNTIL THIS STORM
PASSES.
LAT...LON 4665 9393 4647 9356 4615 9396 4616 9397
4616 9404 4626 9425
TIME...MOT...LOC 0432Z 210DEG 23KT 4631 9404
LESpecial weather statement, Sep 6, 1:00 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
100 AM CDT SUN SEP 6 2015
MNZ010-018-025-026-060630-
NORTH CASS-NORTH ITASCA-SOUTH ITASCA-KOOCHICHING-
100 AM CDT SUN SEP 6 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CASS...
NORTHWESTERN ITASCA AND SOUTH CENTRAL KOOCHICHING COUNTIES...
AT 100 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
11 MILES SOUTHEAST OF TENSTRIKE TO NEAR HACKENSACK...AND MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 35 MPH...PEA SIZE HAIL...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WALKER...BENA...FEDERAL DAM...SQUAW LAKE...BOY RIVER...ALVWOOD...
OSLUND...LEECH LAKE...INGER...BALL CLUB...LAKE WINNIBIGOSHISH...CASS
LAKE...WILKINSON...BOY LAKE...TEN MILE LAKE...SAND LAKE...MAX...
WIRT...WHIPHOLT AND CUT FOOT SIOUX LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
LAT...LON 4740 9467 4741 9442 4780 9442 4796 9390
4717 9390 4691 9466
TIME...MOT...LOC 0600Z 233DEG 39KT 4755 9450 4700 9454
DAPSpecial weather statement, Sep 6, 1:27 AM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
127 AM CDT SUN SEP 6 2015
MNZ025-033-034-060700-
SOUTH CASS-NORTH CASS-CROW WING-
127 AM CDT SUN SEP 6 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CASS AND CROW
WING COUNTIES...
AT 127 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR AKELEY TO NEAR MOTLEY...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 35 MPH...PEA SIZE HAIL...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BRAINERD...CUYUNA COUNTRY STATE PARK...CROW WING STATE PARK...
BAXTER...CROSBY...BREEZY POINT...PEQUOT LAKES...CROSSLAKE...NISSWA...
PINE RIVER...EMILY...IRONTON...PILLAGER...FIFTY LAKES...REMER...
WABEDO...CUYUNA...HACKENSACK...BACKUS AND POPLAR.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
LAT...LON 4680 9479 4680 9466 4697 9465 4717 9390
4616 9393 4616 9437 4623 9439 4627 9434
4630 9436 4633 9443 4630 9454 4636 9467
4635 9472 4638 9473 4639 9478
TIME...MOT...LOC 0627Z 214DEG 40KT 4703 9477 4632 9472
DAPSpecial weather statement, Sep 6, 1:34 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 134 AM CDT SUN SEP 6 2015 MNZ018-025-026-060700- NORTH CASS-NORTH ITASCA-SOUTH ITASCA- 134 AM CDT SUN SEP 6 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CASS AND WESTERN ITASCA COUNTIES... AT 134 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR SQUAW LAKE TO BOY RIVER...AND MOVING EAST AT 30 MPH. WIND GUSTS UP TO 35 MPH...PEA SIZE HAIL...TORRENTIAL RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SCHOOLCRAFT STATE PARK...DEER RIVER...BENA...FEDERAL DAM...SQUAW LAKE...ZEMPLE...BOY RIVER...OSLUND...LEECH LAKE...INGER...BALL CLUB...LAKE WINNIBIGOSHISH...DAYS HIGH LANDING...BOY LAKE... BOWSTRING...SAND LAKE...MAX...WIRT...WHIPHOLT AND CUT FOOT SIOUX LAKE. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THESE STORMS PASS. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4767 9441 4781 9371 4717 9373 4698 9445 TIME...MOT...LOC 0634Z 249DEG 26KT 4756 9412 4715 9412 DAP
Special weather statement, Sep 6, 2:46 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 246 AM CDT SUN SEP 6 2015 MNZ025-026-034>036-060815- NORTH CASS-SOUTH AITKIN-SOUTH ITASCA-CROW WING-NORTHERN AITKIN- 246 AM CDT SUN SEP 6 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CASS... SOUTHEASTERN ITASCA...NORTHWESTERN AITKIN AND NORTHERN CROW WING COUNTIES... AT 246 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 6 MILES EAST OF HILL CITY TO 7 MILES NORTHWEST OF CUYUNA COUNTRY STATE PARK...AND MOVING NORTHEAST AT 55 MPH. WIND GUSTS UP TO 35 MPH...PEA SIZE HAIL...TORRENTIAL RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CROSBY...AITKIN...CROSSLAKE...NISSWA...EMILY...SWAN RIVER...HILL CITY...CUYUNA...WARBA...PALISADE...JACOBSON...SWATARA...MISSION... WOLFORD...WAUKENABO...BALL BLUFF...TROMMALD...LITTLE PINE...BAIN AND EDWARD LAKE. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THESE STORMS PASS. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4712 9364 4715 9307 4653 9369 4646 9428 TIME...MOT...LOC 0746Z 240DEG 49KT 4697 9347 4658 9406 DAP
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 7:54 PM CDT | Special Weather Statement | DLH | Crow Wing | 36 min |
| Sep 5, 8:50 PM CDT | Areal Flood Advisory | DLH | Aitkin, Cass, Crow Wing | 3 hr |
| Sep 5, 9:22 PM CDT | Special Weather Statement | DLH | Aitkin, Crow Wing | 23 min |
| Sep 5, 9:52 PM CDT | Special Weather Statement | DLH | Saint Louis | 23 min |
| Sep 5, 10:22 PM CDT | Special Weather Statement | DLH | Saint Louis | 23 min |
| Sep 5, 11:18 PM CDT | Special Weather Statement | DLH | Lake | 27 min |
| Sep 5, 11:33 PM CDT | Special Weather Statement | DLH | Crow Wing | 42 min |
| Sep 6, 1:00 AM CDT | Special Weather Statement | DLH | Itasca | 30 min |
| Sep 6, 1:27 AM CDT | Special Weather Statement | DLH | Cass, Crow Wing | 33 min |
| Sep 6, 1:34 AM CDT | Special Weather Statement | DLH | Itasca | 26 min |
| Sep 6, 2:46 AM CDT | Special Weather Statement | DLH | Crow Wing | 29 min |
| Sep 6, 3:14 PM CDT | Special Weather Statement | DLH | Itasca | 16 min |
| Sep 6, 3:30 PM CDT | Special Weather Statement | DLH | Itasca | 15 min |
| Sep 6, 3:40 PM CDT | Severe Thunderstorm Warning | DLH | Itasca | 35 min |
| Sep 6, 3:47 PM CDT | Special Weather Statement | DLH | Cass | 13 min |
| Sep 6, 4:02 PM CDT | Special Weather Statement | DLH | Itasca | 13 min |
| Sep 6, 4:14 PM CDT | Special Weather Statement | DLH | Itasca | 16 min |
| Sep 6, 4:25 PM CDT | Special Weather Statement | DLH | Cass | 35 min |
| Sep 6, 4:32 PM CDT | Special Weather Statement | DLH | Itasca | 13 min |
| Sep 6, 4:46 PM CDT | Special Weather Statement | DLH | Itasca | 14 min |
| Sep 6, 4:56 PM CDT | Special Weather Statement | DLH | Crow Wing | 19 min |
| Sep 6, 5:03 PM CDT | Special Weather Statement | DLH | Saint Louis | 12 min |
| Sep 6, 5:17 PM CDT | Special Weather Statement | DLH | Wadena | 28 min |
| Sep 6, 5:19 PM CDT | Special Weather Statement | DLH | Saint Louis | 26 min |
| Sep 6, 5:21 PM CDT | Special Weather Statement | DLH | Saint Louis | 24 min |
| Sep 6, 5:37 PM CDT | Special Weather Statement | DLH | Cass | 23 min |
| Sep 6, 5:43 PM CDT | Special Weather Statement | DLH | Saint Louis | 17 min |
| Sep 6, 5:52 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Crow Wing | 23 min |
| Sep 6, 6:05 PM CDT | Special Weather Statement | DLH | Aitkin | 25 min |
| Sep 6, 6:08 PM CDT | Special Weather Statement | DLH | Lake | 22 min |
| Sep 6, 6:18 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 27 min |
| Sep 6, 6:33 PM CDT | Special Weather Statement | DLH | Lake | 12 min |
| Sep 6, 6:48 PM CDT | Special Weather Statement | DLH | Lake | 12 min |
| Sep 6, 6:50 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Saint Louis | 25 min |
Nearby
Flash Flood Warnings in Minnesota, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.